I saw my GI doc on Friday to discuss the flare of GI symptoms that started on new year's, and he had an interesting theory: Apparently, people sometimes get too much of the "good" bacteria in their intestines, and it can cause similar symptoms to having the bad stuff. Who knew?
He said there's a test that can be done by analyzing the patient's breath after administering an enzyme, but that they normally just go ahead and give a special kind of antibiotic (Xifaxan), which has long been used to treat "traveler's diarrhea." (Not that I've traveled ...)
So I'm taking 550mg twice a day for two weeks. In theory, if the diagnosis is correct, my symptoms will completely clear up within the first week. If they don't, I'm supposed to call and then he's going to require a stool sample. (Ick! I definitely don't want to need to collect one of those!!) and do further testing.
I told my GI doc that a magic pill that (allegedly) has no side effects and will make me feel better that quickly would be awesome. Then I asked about price, and he said it was the perfect price: Free (thanks to the 14 days worth of samples he gave me). :-)
Keep your fingers crossed for me that it all works ...
Extreme Fatigue - Exhaustion. Fatigue. Lethargy. Weariness. It's so much more than just being tired... And it hasn't been this bad in a very long time... it's so intens...
3 months ago